Jump to content

can't find the prioritization answer

Posted
Helenz Helenz (New) New

Q:

you have give Morphine sulfate 4mg IV to a client who has an acute MI. when you evaluate the client's response 5 mins after giving the medication, which of these indicates a need for immediate further actions?

A:

1. the blood pressure decreases from 114/65 to 106/58 mm Hg.

2. the respiratory rate drop from 18 to 12 breaths/min.

3. the cardiac monitor indicates sinus rhythm at a rate of 96 beats/min.

4. the client still has chest pain at level of 1(on a scale of 0 to 10)

anyone who can help me find the right answer? :)and why ?

4. bcoz goal for morphine sulfate is to eliminate pain. other answer just show assessments of its side effects. Ive just encountered this same question during my review.

Edited by killerbee

In this question, ask yourself, what is the goal and point of giving the medication to a patient with a certain diagnosis?

In this case, what is the goal of giving the medication - morphine sulfate - to the patient with an acute MI? Why give morphine sulfate as opposed to another drug? What makes giving morphine sulfate to a patient with an acute MI so imperative? What are the possible side-effects you should really watch out for?

Once you think of that, you can eliminate a lot of the choices and see which one is the best response answer.

Q:

you have give Morphine sulfate 4mg IV to a client who has an acute MI. when you evaluate the client's response 5 mins after giving the medication, which of these indicates a need for immediate further actions?

A:

1. the blood pressure decreases from 114/65 to 106/58 mm Hg.

2. the respiratory rate drop from 18 to 12 breaths/min.

3. the cardiac monitor indicates sinus rhythm at a rate of 96 beats/min.

4. the client still has chest pain at level of 1(on a scale of 0 to 10)

anyone who can help me find the right answer? :)and why ?

But the question is looking for further assessment after administration of morphine and number 4 choice is a normal response after administration of morphine.

I guess my answer would be (1)blood pressure drops from 114/65-106/58

Number 2 choice is a normal side effect morphine which is a respiratory depressant.

And I'm not sure about number 3 which the patient became tachycardic.

Double-Helix, BSN, RN

Specializes in PICU, Sedation/Radiology, PACU. Has 9 years experience.

2. This is a significant drop in respiratory rate. Respiratory depression is a side effect of morphine. While a respiratory rate of 12 might be normal for an adult, but the fact that it's such a significant change in only 5 minutes, it could be an indication that the patient's respiratory status is becoming compromised.

1. Is not a problem. This is a slight, normal drop in blood pressure likely related to decreased pain.

3. Is not a problem. Sinus rhythm is a normal rhythm and 96 is an appropriate heart rate for this patient.

4. Is not a problem. It may not be possible to eliminate pain in a patient having an MI. Not to mention, it's only been 5 minutes since you administered the medication. It may not have taken full effect.

ans 4 there should be no pain.

oh sorry i think its 2

respiratory rate has fallen

NursingBro

Has 5 years experience.

I think 2 is the answer.

NurseAsh87

Has 1 years experience.

If the pt. is still having pain it's your priority to get it to 0.

NurseAsh87

Has 1 years experience.

Good luck :)

What a/b the #1, BP? I know it's only a small dip, but hypotension = decreased perfusion, which is a SE of morphine. This is undesirable during an acute MI.

i took this q and its correct answer is 4 becuse goal is to eliminate pain comletely...if patient show 1 on sacle it mean he /she still have blood deprived to mycordaial muscle ....purpose is ti pain scale should be 0:up:

I've encountered so many of these questions regarding administration of morphine with similar answer choices. The answer is always get the pain level to 0.

Skips, MSN, RN

Specializes in L&D.

2. Resp rate dropping is alarming with morphine.

mursejohn

Specializes in Orthopedics and Telemetry. Has 14 years experience.

I ran into this kind of question before....the answer is 2. The scenario is, Morphine was given via I.V. and we all know that if we give Morphine, one thing we have to watch out for is resp. distress. I probably need to start doing something right away with that resp (12) because I don't know what's going to happen within another 5 mins.

CYoungLPN, LPN

Has 7 years experience.

Q:

you have give Morphine sulfate 4mg IV to a client who has an acute MI. when you evaluate the client's response 5 mins after giving the medication, which of these indicates a need for immediate further actions?

A:

1. the blood pressure decreases from 114/65 to 106/58 mm Hg.

2. the respiratory rate drop from 18 to 12 breaths/min.

3. the cardiac monitor indicates sinus rhythm at a rate of 96 beats/min.

4. the client still has chest pain at level of 1(on a scale of 0 to 10)

anyone who can help me find the right answer? :)and why ?

Answer is 4 there should be NO pain!

Double-Helix, BSN, RN

Specializes in PICU, Sedation/Radiology, PACU. Has 9 years experience.

If the pt. is still having pain it's your priority to get it to 0.
That's not at all true. It may not be possible to eliminate pain in all patients. Your goal is to get the pain to a tolerable level.

Double-Helix, BSN, RN

Specializes in PICU, Sedation/Radiology, PACU. Has 9 years experience.

i took this q and its correct answer is 4 becuse goal is to eliminate pain comletely...if patient show 1 on sacle it mean he /she still have blood deprived to mycordaial muscle ....purpose is ti pain scale should be 0:up:
While morphine helps reduce myocardial oxygen demands, it's also a narcotic pain medication. Taking away the patient's perception of pain does not mean the cause of the pain is corrected. Giving a patient with a broken leg morphine will not heal their broken leg and giving a patient with an acute MI morphine will not open the occluded vessels causig impaired blood flow.